Only registered users are allowed to post. To register, please click here

Should you have any problem in posting, registering, or login, please do not hesitate to contact the admin at Marshall.centre(at)gmail(dot)com. In the subject, please use "Help needed for www.helico.com"

Advertisement is not allowed. While we encourage discussion, please try not to promote your website, goods, or unproven treatment here.

This is a non-profit website. We will try our best to help anyone that has question about H. pylori and their treatment. We shall provide the most accurate answer about H. pylori. You can help us by clicking here to keep this forum alive.

Some useful guides
How to post in the forum?
Management of Helicobacter pylori infection—the Maastricht V/Florence Consensus Report
The 5th Chinese Helicobacter treatment consensus
How long should I wait before doing follow up breath/stool test?

If you are confirmed with H. pylori, in your convenient time, please help us with the symptoms survey that you are experiencing.
Symptoms survey
(contributed by frostyfeet)


此网站免费然您阅读。若想分享心得或提问,请先注册
若有困难注册,请联络站长 Marshall.centre(at)gmail(dot)com。标题请用 "Help needed for www.helico.com"
此网站不允许打广告。我们欢迎任何的讨论。但尽量不要推销没医学根据的网站,商品或治疗方案。
此网站是非盈利网站。我们会尽最大能力提供任何有关幽门螺杆菌的讯息。您的捐款可以让我们继续帮助更多的病人。

指南
如何贴文?
欧洲幽门螺杆菌治疗共识 5
第五次全国幽门螺杆菌感染处理共识报告
用药后,多久以后可以再做吹气测试?

Reflux/Heartburn/Vomiting Got Worse After Starting HP Treatment

The cure of Hp usually requires antibiotics. Other things have been tried and have a weaker effect.

Moderators: Toni, barjammar, luci2010, Ondek-Expert, kkimura

Helico_expert
Site Admin
Posts: 3797
Joined: Wed Mar 02, 2011 7:20 am

Re: Reflux/Heartburn/Vomiting Got Worse After Starting HP Treatment

Post by Helico_expert »

It is common to have some episodes of relapses even after HP eradication. But if you are indeed HP negative, your symptoms will gradually reduced.

zcheng32
Posts: 16
Joined: Thu Apr 09, 2020 7:33 am

Re: Reflux/Heartburn/Vomiting Got Worse After Starting HP Treatment

Post by zcheng32 »

Hi Helicoexpert,
I just had the endoscopy done. Everything was normal, and the HP was negative. But my symptoms still persist after being on a month of famotidine (20mg twice a day). The vomiting and nausea slightly improved (now I still vomit about 1-2 times a week), but the upper abdominal pain, bloating, gas and diarrhea persists. I still feel so full and bloated within 2-3 hours after eating.
Would you recommend switching from famotidine to omeprazole? If so, would 20mg/day work? I have one question-would the PPI make the food digestion even slower and keep me bloated for longer, since it works better at reducing acid secretion?

kakimaheshraja
Posts: 1
Joined: Mon Apr 06, 2020 12:08 pm

Re: Reflux/Heartburn/Vomiting Got Worse After Starting HP Treatment

Post by kakimaheshraja »

Hi,

Sauerkraut and cabbage juice helped me to come of the antibiotics effect faster.. b

Helico_expert
Site Admin
Posts: 3797
Joined: Wed Mar 02, 2011 7:20 am

Re: Reflux/Heartburn/Vomiting Got Worse After Starting HP Treatment

Post by Helico_expert »

zcheng32 wrote:
Sat Jun 13, 2020 6:34 am
Hi Helicoexpert,
I just had the endoscopy done. Everything was normal, and the HP was negative. But my symptoms still persist after being on a month of famotidine (20mg twice a day). The vomiting and nausea slightly improved (now I still vomit about 1-2 times a week), but the upper abdominal pain, bloating, gas and diarrhea persists. I still feel so full and bloated within 2-3 hours after eating.
Would you recommend switching from famotidine to omeprazole? If so, would 20mg/day work? I have one question-would the PPI make the food digestion even slower and keep me bloated for longer, since it works better at reducing acid secretion?
It is common that the symptoms can persist even after H. pylori eradication. Give it a few weeks or months to recover. I would expect your symptoms is milder compare to before treatment and should gradually improve over time.

It is also very important to be sure that you are free of H. pylori. I assume your endoscopy examination is accurate.

If you think that famotidine is not helpful, you can ask your doctor to switch it to rabeprazole. Omeprazole is cheaper, but it's not as effective as rabeprazole.

Although PPI is meant to reduce acid secretion, but your stomach acid is never going to be neutral. The pH in your stomach will still be around 5. So you should still be able to have proper digestion. Nevertheless, you can try avoid food that is difficult to digest, eg. apple skin, brown rice, uncook vegetables.. etc

zcheng32
Posts: 16
Joined: Thu Apr 09, 2020 7:33 am

Re: Reflux/Heartburn/Vomiting Got Worse After Starting HP Treatment

Post by zcheng32 »

Hi helico expert,
Typically after how many days on PPIs are you supposed to feel better for someone with a normal endoscopy result and HP negative? I'm on Day 5 and haven't felt much improvement...Thanks

Helico_expert
Site Admin
Posts: 3797
Joined: Wed Mar 02, 2011 7:20 am

Re: Reflux/Heartburn/Vomiting Got Worse After Starting HP Treatment

Post by Helico_expert »

unfortunately there is no guideline to what is "normal" under endoscopy examination.
Normally during endoscopy, the gastroenterologist is simply looking for obvious abnormalities, eg. polyps, inflammation, ulcers, bleeding, etc.
Then they will take a small biopsy for examination.
The small biopsy on that location may not represent the whole stomach.
So even if the biopsy shows that it's healthy, there is still a small risk of abnormality.

But in general, if no obvious abnormality is observed, then it should be healthy.
The "recovery" is subjective. It could be days, weeks or months.

So what symptoms are you experiencing now? do you find PPI helpful?

zcheng32
Posts: 16
Joined: Thu Apr 09, 2020 7:33 am

Re: Reflux/Heartburn/Vomiting Got Worse After Starting HP Treatment

Post by zcheng32 »

At first (shortly after finishing the HP eradication): I had nausea, vomiting, upper stomach pain, diarrhea, lack of appetite, bloating and gas
Then after a month of famotidine (20mg twice/day), the nausea and vomiting greatly improved, became occasional, but the other symptoms did not get better and the stomach pain actually became worse. Then I switched to PPI.
Today is the 4th day I'm on PPI (20mg omeprazole twice/day, once 1h before breakfast, and once 1h before dinner). The bloating, gas and pain improved but the vomiting and nausea became worse. The vomiting and nausea was the most terrible in the morning, and some times lasts though the entire afternoon. The diarrhea and lack of appetite did not improve or worsen. The pain does not seem to be associated with bowel movements so I don't think it's IBS. I don't have food sensitivity and have been paying good attention to what I eat.
I thought the PPI should start working 3-4 days after starting it, right? May be I should just give it more time?
For some reason, my doctor said he doubted PPI would work for me since a month of famotidine was not very effective, and given my endoscopy was normal...I have no idea why he's drawing that conclusion.

Helico_expert
Site Admin
Posts: 3797
Joined: Wed Mar 02, 2011 7:20 am

Re: Reflux/Heartburn/Vomiting Got Worse After Starting HP Treatment

Post by Helico_expert »

I assumed you have checked that you are actually free of H. pylori now.

Your symptoms may not be because of H. pylori as H. pylori doesnt give diarrhea. and only in acute phase, give you vomit.

Some H. pylori patients get nausea because of low iron level and that could be due to H. pylori. Usually iron level goes back up after eradication of H. pylori.

If omeprazole doesnt work, try rabeprazole or esomeprazole or pantoprazole. But I think rabeprazole works better than others.

You can probably ask your doctor for domperidone. We use it to increase the stomach motility to push food down. But it can help with the vomit and nausea.

zcheng32
Posts: 16
Joined: Thu Apr 09, 2020 7:33 am

Re: Reflux/Heartburn/Vomiting Got Worse After Starting HP Treatment

Post by zcheng32 »

I'm wondering how to control my morning nausea/vomiting symptoms. I think these are due to the acid in the stomach after a night without food. Since I recently replaced famotidine with PPI, the PPI won't take effect as quickly as famotidine... (but famotidine could not help with the stomach pain and bloating)
After how many days of taking it would you know one PPI "doesn't work" and you should switch to another? A week? 2 weeks? Thanks

Helico_expert
Site Admin
Posts: 3797
Joined: Wed Mar 02, 2011 7:20 am

Re: Reflux/Heartburn/Vomiting Got Worse After Starting HP Treatment

Post by Helico_expert »

PPI will give a more complete inhibition of acid secretion and long lasting. But the effect will kick in slower.
Famotidine is fast acting and doesnt stay effective in your body for long.

Omeprazole is an old PPI and probably half of the people are less sensitive to it. Meaning you need a higher dose to have the effect.
esomeprazole and pantoprazole are the better version as they get rid of some impurities in omeprazole. But again, some people are resistant to it due to the faster metabolic rate.
Rabeprazole is perhaps a better choice as it does not get impacted by the metabolic rate.

anyway, there are a few PPI choices that you can try. Maybe one of them will suit you better.

Post Reply

Return to “Treatment for Helicobacter 幽门螺杆菌治疗”